Thunderstorm Wind, Clark
- When
- August 6, 4:10 PM CST
- Where
- Clark County, 2 mi E of Arkadelphia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.983, -92.967
Severe thunderstorms moved across portions of Clark County and downed a number of trees and large tree limbs. Several power poles were also knocked down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Severe thunderstorms moved across portions of Clark County and downed a number of trees and large tree limbs. Several power poles were also knocked down. Most of the damage occurred in and around the Gurdon and Arkadelphia areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 6, 1:45 PM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 245 PM CDT WED AUG 6 2003 SURFACE LOW HAS CONSOLIDATED OVER CENTRAL ARKANSAS...AND BOUNDARY THAT WAS TO OUR NORTH HAS JUMPED INTO PLACE. NORTH WINDS HAVE STARTED TO DROP DEW POINTS FROM NORTH TO SOUTH ALREADY. NORTHWEST FLOW SOUTH KEEP PUSHING THIS SYSTEM TO THE SOUTHEAST OUT OF OUR STATE OVERNIGHT. CHANCE POPS OVERNIGHT...THE DRYING OUT THE FORECAST UNTIL THE EXTENDED PORTION. HI WENT QUITE HIGH TODAY...BUT COOLER AND DRIER AIR SHOULD LOWER THOSE VALUES BELOW THE MAGIC 105. HRO 67 87 68 88 / 10 10 5 5 LIT 73 91 71 94 / 10 10 5 5 HOT 74 92 72 94 / 10 10 5 5 PBF 73 91 72 95 / 20 10 5 5 .LZK...NONE. 32
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 200 PM CDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT OUTFLOW BOUNDARIES FROM EARLIER THUNDERSTORMS ARE COMBINING WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE CENTRAL AND SOUTHEASTERN SECTIONS OF THE STATE. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL OF REACHING SEVERE LIMITS...WITH LARGE HAIL...GUSTY WINDS...AND HEAVY RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE WEEKEND AND EARLY NEXT WEEK. HOWEVER...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING IN CENTRAL AND SOUTHEAST ARKANSAS. 58
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
437 PM CDT WED AUG 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0433 PM DANVILLE AR .75 INCH HAIL
08/06/03 YELL REPORTED BY LAW
ENFORCEMENT
28The Little Rock radar (KLZK), 115 km away, was scanning. The volume nearest the first event began at 22:11 UTC.
7 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376841, 5378052, 5333758, 5333759, 5332477, 5332478, 5332479.